Alert archive / Maryland / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 2, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Feb 24, 2012, 3:30 PM EST for Dorchester County, Wicomico County, Maryland. It was in force for 45 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 24, 2012, 3:30 PM EST (20:30 UTC)
- Expired
- Feb 24, 2012, 4:15 PM EST
- In force
- 45 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Dorchester County, MD, Wicomico County, MD
The radar
The Dover AFB radar (KDOX), 67 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 24, 3:51 PM EST | TSTM WND DMG | Cambridge, MD | TREE DOWN AT 348 RADIANCE DR |
| Feb 24, 4:00 PM EST | TSTM WND DMG | Cambridge, MD | WIDESPREAD TREES AND POWER LINES DOWN ACROSS THE AREA. SOME POWER POLES ARE SNAPPED. |
| Feb 24, 4:00 PM EST | TSTM WND DMG | Hurlock, MD | NUMEROUS TREES DOWN AND POLES SNAPPED NEAR MILES CIRCLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 24, 1:19 PM EST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 8.5 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 50 J/kg
- Mixed-layer CIN
- -208 J/kg
- Mixed-layer LCL
- 884 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 336 m²/s²
- 0-3 km storm-relative helicity
- 348 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
309
WUUS51 KAKQ 242030
SVRAKQ
MDC019-045-242115-
/O.NEW.KAKQ.SV.W.0002.120224T2030Z-120224T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
330 PM EST FRI FEB 24 2012
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DORCHESTER COUNTY IN SOUTHEAST MARYLAND...
WESTERN WICOMICO COUNTY IN SOUTHEAST MARYLAND...
* UNTIL 415 PM EST
* AT 327 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 6 MILES EAST OF CHESAPEAKE BEACH TO TAYLORS ISLAND TO DRUM
POINT...AND MOVING EAST AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
CHURCH CREEK AROUND 340 PM EST.
CAMBRIDGE AROUND 350 PM EST.
BLOODSWORTH ISLAND AROUND 355 PM EST.
VIENNA...SECRETARY AND EAST NEW MARKET AROUND 405 PM EST.
NANTICOKE...MARDELA SPRINGS AND HURLOCK AROUND 410 PM EST.
SHARPTOWN...HEBRON AND GALESTOWN AROUND 415 PM EST.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
MADISON...HUDSON...WOOLFORD...HONGA...LLOYDS...HOOPERSVILLE...
BUCKTOWN...ANDREWS...WINGATE AND CROCHERON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3871 7580 3869 7576 3864 7570 3843 7566
3819 7599 3822 7595 3832 7603 3817 7601
3816 7610 3822 7604 3825 7611 3822 7615
3832 7627 3848 7635 3854 7622 3853 7629
3863 7630 3864 7617 3858 7603 3868 7594
TIME...MOT...LOC 2030Z 275DEG 36KT 3867 7639 3850 7629
3834 7639
WIND...HAIL 60MPH <.75IN
$$
LBROWN1 follow-up statement
476
WWUS51 KAKQ 242050
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
350 PM EST FRI FEB 24 2012
MDC019-045-242115-
/O.CON.KAKQ.SV.W.0002.000000T0000Z-120224T2115Z/
WICOMICO MD-DORCHESTER MD-
350 PM EST FRI FEB 24 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR DORCHESTER AND
WESTERN WICOMICO COUNTIES UNTIL 415 PM EST...
AT 346 PM EST...A BROKEN LINE OF THUNDERSTORMS WAS LOCATED ACROSS
DORCHESTER COUNTY. THESE STORMS ARE CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM TRAPPE TO CAMBRIDGE TO 10 MILES SOUTH OF CHURCH
CREEK...MOVING EAST AT 50 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
NANTICOKE...HURLOCK AND EAST NEW MARKET AROUND 355 PM EST.
VIENNA AND GALESTOWN AROUND 400 PM EST.
SHARPTOWN AND MARDELA SPRINGS AROUND 405 PM EST.
HEBRON AROUND 410 PM EST.
OTHER LOCATIONS IMPACTED BY SEVERE THUNDERSTORMS INCLUDE BIVALVE...
TYASKIN...WETIPQUIN...ELDORADO...BROOKVIEW AND ROYAL OAK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 3871 7580 3869 7576 3864 7570 3843 7566
3819 7599 3822 7595 3832 7603 3817 7601
3816 7610 3822 7604 3825 7611 3822 7615
3832 7627 3848 7635 3854 7622 3853 7629
3863 7630 3864 7617 3858 7603 3868 7594
TIME...MOT...LOC 2048Z 258DEG 57KT 3869 7610 3852 7600
3836 7610
WIND...HAIL 60MPH <.75IN
$$
LBROWNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 3:11 PM EST, 19 minutes earlier.
Area forecast discussion, Feb 24, 3:11 PM EST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
311 PM EST FRI FEB 24 2012
.SYNOPSIS...
A STRONG COLD FRONT MOVES OFF THE MID ATLANTIC COAST THIS EVENING.
HIGH PRESSURE BUILDS IN FROM THE WEST SATURDAY AND SUNDAY...THEN
MOVES OFF THE COAST MONDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
TORNADO WATCH NUMBER 38 CONTINUES THROUGH 8 PM AS COLD FRONT QUICKLY
MOVES ACROSS THE AREA LATE THIS AFTERNOON AND EVENING. SEVERAL FACTORS
ARE LEANING MORE TOWARDS A DAMAGING WIND THREAT RATHER THAN TORNADO
THREAT. MSAS SHOWING MESO LOW FORMED NEAR LKU THIS AFTERNOON JUST S
OF WARM FRONT THAT EXTENDS EAST INTO DELAWARE (THIS FEATURE ALSO
HELPED TO KEEP WIND GUSTS BELOW 40 MPH THIS AFTRN). BEST SHEAR ATTM
IS LOCATED IN THAT VICINITY OVER THE NEXT FEW HOURS AS THE MESO LOW
MOVES NE. FURTHER TO THE SOUTH...CONVECTION ACROSS THE CAROLINAS HAS
LIMITED ANY SHEAR FROM ADVANCING NORTH AND ROBBING THE MOISTURE...
THUS LIMITING THE TORNADO THREAT THERE. UPSHOT WILL BE MORE OF A
DAMAGING WIND GUST THREAT AS THE LINE OF CONVECTION MARCH EAST ACROSS
THE AREA AT 50-60 MPH. EXPECT MOST IF NOT ALL TSTRM ACTIVITY TO MOVE
OFFSHORE BY OR SHORTLY AFTER 01Z. GIVEN THE MOVEMENT OF THE WESTERN
CELLS...WILL PROBABLY BE CANCELING SOME WESTERN COUNTIES FROM THE
WATCH BY 5 PM.
OTW...LOW PRESSURE DEEPENS AS IT MOVES NE OF AREA TONIGHT. CLEARING
AND TURNING COLDER AS SUBSIDENCE DRYS OUT COLUMN DUE TO STRONG CAA.
TEMPS TO FALL BACK INTO THE M30S-L40S BY SUNRISE.
FYI...ORF REACHED 82 AND BROKE THE RECORD HIGH FOR THE DATE. RERORF
HAS BEEN ISSUED. SBY HAS ALSO BROKEN THEIR RECORD HIGH. RERSBY TO
BE ISSUED SHORTLY. RIC REACHED 81...1 DEGREE SHORT OF THE RECORD HIGH.
&&
.SHORT TERM /SATURDAY THROUGH MONDAY/...
LOW PRESSURE CONTINUES TO DEEPEN ACROSS THE NERN STATES SATURDAY.
MODELS PROGG A TROF OF LOW PRESSURE ARND THE SYSTM AND ACROSS THE
FA SAT AFTRN. DEWPOINTS PROGGED TO DROP INTO THE 15-20 DEGREE
RANGE...SO GIVEN THE DRY COLUMN...EXPECT A DRY DAY WITH SOME SCT-
BKN AFTRN CLOUDINESS. H85 TEMPS AND CAA SUPPORT HIGH TEMPS NO MUCH
HIGHER THAN 50.
CLEARING AND COLDER SAT NIGHT WITH DIMINISHING WINDS. LOWS DROP TO
BETWEEN 25-30. SFC HIGH PRESSURE BUILD OVER THE AREA SUNDAY. RIDGE
AXIS NOT OVERHEAD UNTIL LATE IN THE DAY SO WITHOUT ANY WAA...TEMPS
REMAIN FROM THE M40S-L50S. LOWS SUN NITE M20S-L30S.
WAA AS RETURN FLOW SETS UP MONDAY. ENOUGH SUNSHINE FOR TEMPS TO
REBOUND BACK INTO THE U50S-L60S.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
MODELS AGREE WITH AN ORGANIZED WEATHER SYSTEM AFFECTING THE MID
ATLANTIC STATES AROUND MID WEEK. THE MAIN LOW PRESSURE SYSTEM WILL
MOVE OUT OF THE WESTERN STATES LATE MONDAY AND CROSS THE GREAT LAKES
AROUND WEDNESDAY. A TRAILING COLD FRONT WILL PUSH THROUGH THE MID
ATLANTIC STATES WEDNESDAY OR WEDNESDAY NIGHT. HAVE 30-40 PERCENT
POPS WITH THE FRONTAL PASSAGE WHICH MAY GO HIGHER WITH LATER
ISSUANCES AS CONFIDENCE WITH THE TIMING INCREASES.
TEMPERATURES ARE FORECAST TO RUN ABOVE NORMAL WITH HIGHS GENERALLY
FROM THE UPPER 50S TO MID 60S. LOWS ARE EXPECTED TO BE IN THE UPPER
30S AND 40S...LOWERING TO MID 30S TO LOWER 40S FRIDAY MORNING.
&&
.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
GUSTY SW WINDS (TO AROUND 30 KNOTS) WILL PREVAIL AT THE TAF SITES
THROUGH FRIDAY AFTN. A WARM FRONT IS IN THE PROCESS OF MOVING
THROUGH THE SBY AREA AND CONDITIONS WILL IMPROVE THERE BY AROUND 19Z
ALONG WITH A SHIFT IN THE WIND TO SW.
A STRONG COLD FRONT WILL APPROACH THE AREA FROM THE MOUNTAINS. TSTMS
WILL DEVELOP FROM THE S AND W AND WILL MOST LIKELY IMPACT THE TAF
SITES AFT 21-22Z FOR A PERIOD OF AROUND 3 HOURS. LEFT PREDOMINANT
TSTMS OUT OF THE TAFS AT RIC/SBY DUE TO POPS BEING UNDER 50 PERCENT.
WILL UPDATE IF NEEDED. THOSE LOCATIONS TO THE SOUTHEAST...PHF ORF
AND ECG HAVE A VERY HIGH CONFIDENCE LEVEL FOR TSTMS AND INCLUDED
THEM IN THE PREDOMINANT GROUP. WILL UPDATE IF STRONG OR SEVERE TSTMS
ARE EXPECTED. INCLUDED TSTMS FROM 21-00Z AT ECG AS TSTMS FROM ERN
NORTH CAROLINA SPREAD NORTH. MORE TSTMS WILL BE PSBL LATER IN THE
EVENING (TIL AROUND 03Z) AS THE COLD FRONT APPROACHES FROM THE WEST.
THE COLD FRONT WILL SHIFT WINDS TO W/NW AND CLEAR THE SKIES. WITH
PLENTY OF PRESSURE GRADIENT STILL AROUND...WINDS ARE EXPECTED TO
REMAIN GUSTY OVERNIGHT AT SBY. OTHERWISE...WINDS WILL GUST TO
AROUND 25-30 KNOTS BEGINNING LATE SATURDAY MORNING.
OUTLOOK...DRY/VFR CONDITIONS WILL PREVAIL THROUGH TUESDAY. THERE
WILL BE A CHANCE FOR RAIN AND LOWER CONDITIONS ON WEDNESDAY.
&&
.MARINE...
GALE WARNINGS FOR COASTAL WATERS N OF CAPE CHARLES LIGHT HAVE BEEN
PUT INTO EFFECT WITH THE EXPECTED START TIME WITHIN 12 HR. SSW WINDS
WILL CONTINUE TO INCREASE OVER THE MARINE AREA THIS AFTN INTO THIS
EVNING SO WILL CONTINUE SCA AS WELL. A STRONG COLD FRNT WILL MOVE
EASTWARD AND CROSS THE WATERS THIS EVNING...WITH 20 TO 25 KT
WINDS AHEAD OF THE FRONT INCREASING BEHIND THE FRONT AND SHIFTING
TO THE W. A PERIOD OF SHOWERS AND STRONG THUNDERSTORMS IS EXPECTED
WITH THE COLD FRONTAL PASSAGE. BEHIND THE FRONT...COLDER AIR WILL
MOVE IN TNIGHT THRU SAT NITE WITH SFC WINDS TURNING TO THE NW. SOLID
SCA CONDITIONS ARE EXPECTED TO CONTINUE BEHIND THE FRNT INTO SAT
NITE.
HI PRES RETURNS ON SUN THUS IMPROVING CONDITIONS ACROSS ALL AREA
WATERS THRU TUE.
&&
.FIRE WEATHER...
RECENT WET WEATHER HAS FUEL MOISTURES ABOVE 10 PERCENT. GUSTY NW
WINDS (25-35 MPH) AND RH'S BETWEEN 20-30 PERCENT SAT MAY RESULT IN
AN ENHANCED FIRE DANGER THREAT.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 AM EST SUNDAY FOR ANZ630>634-656-
658.
GALE WARNING UNTIL 10 AM EST SATURDAY FOR ANZ650-652-654.
&&
SYNOPSIS...MPR
NEAR TERM...MPR
SHORT TERM...MPR
LONG TERM...LSA
AVIATION...LSA
MARINE...MAS
FIRE WEATHER...MPRHazardous weather outlook, Feb 24, 10:10 AM EST, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 1010 AM EST FRI FEB 24 2012 MDZ021>025-VAZ048-049-060>086-090-091-099-100-251515- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE- MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO- KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND- NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE- CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-JAMES CITY-YORK- ACCOMACK-NORTHAMPTON VA- 1010 AM EST FRI FEB 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. SOUTHWEST WINDS WILL GUST TO 30 TO 40 MPH TODAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AS A STRONG COLD FRONT CROSSES THE AREA THIS AFTERNOON INTO EARLY EVENING. THERE IS A SLIGHT RISK OF SEVERE WEATHER FROM ANY OF THE SHOWERS OR STORMS. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS GUSTS IN EXCESS OF 60 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. WEST TO NORTHWEST WINDS WILL BECOME GUSTY TO 30 TO 35 MPH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. ANZ650-652-654-251515- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- 1010 AM EST FRI FEB 24 2012 ...GALE WARNING IN EFFECT UNTIL 10 AM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. ANZ630>634-656-658-251515- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA- CURRITUCK SOUND- CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE CHESAPEAKE BAY BRIDGE TUNNEL- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 1010 AM EST FRI FEB 24 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE LOWER CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS AND CURRITUCK SOUND. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. NCZ012>017-030>032-102-VAZ087>089-092>098-251515- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-GREENSVILLE-SUSSEX- SURRY-SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON- NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH- 1010 AM EST FRI FEB 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...INTERIOR SOUTHEAST VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. SOUTHWEST WINDS WILL GUST TO 30 TO 40 MPH TODAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AS A STRONG COLD FRONT CROSSES THE AREA THIS AFTERNOON INTO EARLY EVENING. THERE IS A MODERATE RISK OF SEVERE WEATHER FROM ANY OF THE SHOWERS OR STORMS. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. ISOLATED TORNADOES ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. WEST TO NORTHWEST WINDS WILL BECOME GUSTY TO 30 TO 35 MPH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. ALEXANDER
In the hours before
Special weather statement, Feb 24, 2:08 PM EST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
208 PM EST FRI FEB 24 2012
VAZ048-049-060>062-065>069-242015-
AMELIA-CUMBERLAND-FLUVANNA-GOOCHLAND-LOUISA-LUNENBURG-MECKLENBURG-
NOTTOWAY-POWHATAN-PRINCE EDWARD-
208 PM EST FRI FEB 24 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS LOUISA...AMELIA...
CUMBERLAND...FLUVANNA...GOOCHLAND...PRINCE EDWARD...POWHATAN...
MECKLENBURG...LUNENBURG AND NOTTOWAY COUNTIES THROUGH 315 PM EST...
AT 208 PM EST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 15 MILES
WEST OF HARDWARE...OR ABOUT 14 MILES NORTHEAST OF BENT CREEK...MOVING
EAST AT 40 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE HARDWARE...SHORES...
FORK UNION...DIXIE...STAGE JUNCTION...CALEDONIA.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
LAT...LON 3668 7871 3670 7865 3688 7850 3705 7846
3713 7853 3714 7859 3720 7870 3726 7869
3740 7859 3734 7851 3735 7846 3765 7825
3769 7825 3777 7847 3802 7785 3801 7770
3774 7783 3656 7818 3654 7873
JBILLETSpecial weather statement, Feb 24, 2:29 PM EST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
229 PM EST FRI FEB 24 2012
VAZ048-049-242015-
FLUVANNA-LOUISA-
229 PM EST FRI FEB 24 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS LOUISA AND FLUVANNA
COUNTIES THROUGH 315 PM EST...
AT 229 PM EST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
NAHOR...OR ABOUT OVER LAKE MONTICELLO...MOVING NORTHEAST AT 60 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...FERNCLIFF...BYRD
MILL...AND...TREVILIANS...LOUISA...AND...LOUISA AIRPORT...WARES
CROSSROADS...AND...MINERAL.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
LAT...LON 3805 7827 3814 7821 3814 7812 3816 7809
3814 7806 3814 7801 3812 7797 3810 7783
3807 7778 3806 7777 3777 7848 3781 7849
SCALORASpecial weather statement, Feb 24, 3:02 PM EST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
302 PM EST FRI FEB 24 2012
VAZ062>064-066>072-079-080-242030-
AMELIA-BRUNSWICK-CAROLINE-CHESTERFIELD-DINWIDDIE-GOOCHLAND-HANOVER-
HENRICO-KING WILLIAM-LUNENBURG-NOTTOWAY-POWHATAN-
302 PM EST FRI FEB 24 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS AMELIA...CHESTERFIELD...
GOOCHLAND...HANOVER...HENRICO...CITY OF RICHMOND...CITY OF COLONIAL
HEIGHTS...POWHATAN...KING WILLIAM...CAROLINE...LUNENBURG...
BRUNSWICK...DINWIDDIE AND NOTTOWAY COUNTIES THROUGH 330 PM EST...
AT 301 PM EST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM BEAVERDAM TO 15 MILES WEST OF DOMINY CORNER...OR
ALONG A LINE EXTENDING FROM BEAVERDAM TO 5 MILES SOUTHEAST OF GREEN
BAY...MOVING SOUTHEAST AT 55 MPH.
.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
LAT...LON 3800 7767 3801 7763 3766 7711 3755 7723
3689 7767 3670 7768 3680 7810
JBILLETSpecial weather statement, Feb 24, 3:21 PM EST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
321 PM EST FRI FEB 24 2012
MDZ021-242130-
DORCHESTER-
321 PM EST FRI FEB 24 2012
...STRONG THUNDERSTORMS TO THE WEST OF THE BAY APPROACHING
DORCHESTER COUNTY MARYLAND...
AT 314 PM EST...DOPPLER RADAR INDICATED A BROKEN LINE OF STRONG
THUNDERSTORMS ACROSS ST MARYS AND CALVERT COUNTY...MOVING
EAST...SOUTHEAST AT 35 MPH. THESE STORMS WILL BEGIN TO MOVE INTO
DORCHESTER COUNTY MARYLAND BETWEEN 330 AND 4 PM EST...BRINGING WIND
GUSTS UP TO 40 MPH...LIGHTNING STRIKES...AND BRIEF HEAVY DOWNPOURS.
LOCATIONS IN THE PATH OF THESE STORMS
INCLUDE...HUDSON...LLOYDS...WOOLFORD...CAMBRIDGE...HOOPERSVILLE...WIN
GATE.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
LAT...LON 3869 7576 3866 7572 3823 7597 3823 7598
3831 7604 3818 7601 3811 7610 3820 7610
3822 7604 3825 7611 3822 7615 3832 7627
3848 7635 3853 7625 3857 7632 3863 7630
3864 7616 3858 7603 3870 7590
LBROWNSpecial weather statement, Feb 24, 3:29 PM EST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
329 PM EST FRI FEB 24 2012
VAZ064-072>078-242110-
CAROLINE-ESSEX-KING AND QUEEN-KING
WILLIAM-LANCASTER-NORTHUMBERLAND-RICHMOND-WESTMORELAND-
329 PM EST FRI FEB 24 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS WESTMORELAND...ESSEX...
RICHMOND...KING AND QUEEN...KING WILLIAM...LANCASTER...NORTHUMBERLAND
AND CAROLINE COUNTIES THROUGH 410 PM EST...
AT 328 PM EST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
FORT A.P. HILL...MOVING NORTHEAST AT 45 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...OAK GROVE...AND...
POTOMAC BEACH...COLONIAL BEACH.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HAZARDS INCLUDE...
PEA SIZED HAIL.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
LAT...LON 3822 7695 3818 7687 3816 7660 3811 7659
3808 7653 3803 7650 3788 7622 3772 7718
3802 7762 3825 7738 3826 7734 3823 7728
3825 7723 3819 7724 3821 7722 3817 7717
3816 7707 3826 7705 3828 7698
SCALORAThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 3:21 PM EST | Special Weather Statement | AKQ | Dorchester | 69 min |
| Feb 24, 4:14 PM EST | Severe Thunderstorm Warning | AKQ | Dorchester, Somerset, Wicomico, Worcester | 46 min |
| Feb 24, 4:23 PM EST | Tornado Warning | AKQ | Wicomico | 22 min |
| Feb 24, 4:56 PM EST | Severe Thunderstorm Warning | AKQ | Somerset, Wicomico, Worcester | 49 min |
| Feb 24, 5:13 PM EST | Severe Thunderstorm Warning | AKQ | Somerset, Worcester | 32 min |
| Feb 24, 6:30 PM EST | Special Weather Statement | AKQ | Worcester | 60 min |
Nearby
Severe Thunderstorm Warnings in Maryland, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.